Missouri, 2004Flash Flood in Missouri, July 1, 2004
July 1, 2004 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 1, 1:52 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 1, 1:52 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT THU JUL 1 2004
.DISCUSSION...
AS EXPECTED...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER MUCH
OF THE EASTERN PLAINS AND MISSOURI OZARKS REGION. A TROPICAL LIKE
AIRMASS IN CONJUNCTION WITH AN UPPER LEVEL LOW CURRENTLY CENTERED
OVER THE JAYHAWKER STATE IS RESPONSIBLE FOR THIS ACTIVE WEATHER.
THIS UPPER LEVEL LOW WILL REMAIN CUT OFF FROM THE MAIN BELT OF
WESTERLIES INTO THE WEEKEND...THEREFORE...SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE THROUGH SATURDAY AFTERNOON. ALL SENSIBLE ELEMENTS
THROUGH SATURDAY ARE THE PRIMARY FORECAST CHALLENGES FOR TODAYS
PACKAGE.
SHORT TERM (TONIGHT - SATURDAY AFTERNOON)...
LOW PRESSURE HELD ACCOUNTABLE FOR TODAYS ACTIVE WEATHER WILL REMAIN
NEARLY STATIONARY OVER CENTRAL KANSAS THROUGH TONIGHT. MOISTURE
ADVECTION IN ADVANCE OF THIS SYSTEM WILL CONTINUE TO SUPPORT A NEAR
TROPICAL AIRMASS OVER THE OSAGE PLAINS AND MISSOURI OZARKS REGION.
THE ONLY DIFFERENCE WILL BE THE LOW LEVEL JET THAT SETS UP ACROSS
EASTERN OKLAHOMA...AND NOSES INTO SOUTHERN MISSOURI OVERNIGHT. THIS
WILL ULTIMATELY DEVELOP ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
TONIGHT...WITH GOOD AREAL COVERAGE. 900 - 850MB CONVERGENCE FIELDS
DERIVED FROM THE MESOETA SOLUTION SUGGESTS GOOD MASS CONVERGENCE OVER
SOUTHERN AND CENTRAL MISSOURI TOWARDS 9 AND 12Z.
BY FRIDAY AFTERNOON...THE LOW WILL APPROACH EASTERN KANSAS...ONCE
AGAIN TAPPING INTO A MOISTURE RICH AIRMASS. PRECIPITATION MAY BE
BETTER IN AREAL COVERAGE PROMPTING MORE RAINFALL AREA WIDE.
OVERNIGHT FORECASTER BUMPED POPS BACK UP TO 80...WHICH LOOKS GREAT
AND ILL KEEP 80 POPS GOING FOR TOMORROWS PERIOD...WITH OCCASIONAL
WORDING IN THE ZONES.
FRIDAY NIGHT...A LOW LEVEL JET SETS UP ONCE AGAIN...AND MAYBE A
LITTLE FURTHER EAST IN THIS PERIOD. ULTIMATELY ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS SHOULD DEVELOP. THE ETA IS A LITTLE
FASTER WITH THE APPROACH AND PASSAGE OF THE LOW. THERE SHOULD BE
SOME TYPE OF LOW LEVEL FOCUS AS A WIND SHIFT PUSHES THROUGH.
CONVERGENCE ALONG THIS FEATURE WILL ALSO DRIVE ANOTHER BAND OF
PRECIPITATION THROUGH MUCH OF THE CWA.
THE UPPER LOW ASSUMES A POSITION EITHER DIRECTLY OVER CENTRAL AND
SOUTHERN MISSOURI...OR SOUTHEAST MISSOURI BY LATE AFTERNOON ON
SATURDAY. DESPITE THE TROUGH AND LOW AXIS THAT FAR EAST...COLD AIR
ALOFT IN CONJUNCTION WITH RESIDUAL MOISTURE WILL FIRE OFF MORE
AFTERNOON STORMS ON SATURDAY. WOULDNT BE SURPRISED IF THE MODELS
ARE ADVANCING THE LOW EAST TO AGGRESSIVELY AND LINGERING ACTIVITY
REMAINED IN THE CWA OVERNIGHT SATURDAY INTO SUNDAY. ONGOING GRIDS
HANDLES THIS WELL...AND MADE NO CHANGES TO SATURDAY AND SATURDAY
NIGHTS POP GRIDS.
LONG TERM (SUNDAY - WEDNESDAY)...
THE AREA WILL EXPERIENCE SOMEWHAT OF A WARM UP BY NEXT WEEK AS
RISING HEIGHTS ACCOMPANY AN EXITING UPPER LOW. SURFACE TO 850
PARTIAL THICKNESSES INDICATE HIGHS IN THE MID TO UPPER 80S. A ZONAL
PATTERN WILL BE IN PLACE AND THE MODELS ARE SIGNALING THAT SEVERAL
SHORTWAVES MAY TRAVERSE ACROSS THE NATIONS MID SECTION. ONGOING
FORECAST HAS PRECIPITATION CHANCES BACK INTO THE FORECAST BY
MONDAY...LINGERING THROUGH MONDAY NIGHT. TUESDAY AND WEDNESDAYS
PERIODS ARE DRY FOR NOW...HOWEVER...UNDER THE TYPE OF PATTERN THATS
SETTING UP FOR NEXT WEEK...THAT COULD LIKELY CHANGE WITH TIME.
&&
.AVIATION...
AREAS OF SCATTERED THUNDERSTORMS ASSOCIATED WITH SUBTLE UPPER LEVEL
DISTURBANCES WILL CONTINUE TO PINWHEEL AROUND A SLOW MOVING UPPER
LOW OVER THE CENTRAL PLAINS. WHILE PINPOINTING THE EXACT TIMING OF
THE INDIVIDUAL ROUNDS OF PRECIPITATION WILL BE DIFFICULT...WOULD
EXPECT THE AFTERNOON AND LATE NIGHT/SUNRISE PERIODS TO SEE THE BEST
CHANCES FOR SHOWERS/ISOLD THUNDERSTORMS OVER THE NEXT 24 HOURS.
INCREASED LOW LEVEL SOUTHWEST FLOW MAY ENHANCE CHANCES FOR RAIN LATE
TONIGHT...WHILE MODEST...BUT ENHANCED DAYTIME INSTABILITY IS
PRODUCING SHOWERS OVER THE AREA ATTM. AREA IS SEEING GENERALLY MVFR
OR VFR CEILING ACROSS THE REGION THIS AFTERNOON...BUT LIKE LAST
NIGHT...EXPECT CEILINGS TO GRADUALLY LOWER INTO THE MVFR CAT WITH
SOME AREAS OF IFR POSSIBLE AFTER 0600 GMT.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE
KS...NONE
CRAMER
Hazardous weather outlook, Jul 1, 7:00 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT THU JUL 1 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
800 PM CDT THU JUL 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS WITH TORRENTIAL RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS
TONIGHT.
DISCUSSION:
A SLOW MOVING UPPER LEVEL DISTURBANCE WILL STATIONED OVER
WESTERN KANSAS THIS EVENING AND WILL SLOWLY PUSH
EASTWARD TONIGHT. THIS FEATURE WILL CONTINUE TO INTERACT
WITH A TROPICAL AIR MASS ALREADY IN PLACE TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE
MISSOURI OZARKS AND SOUTHEAST KANSAS. WITH THE HIGH
MOISTURE CONTENT IN THE AIR AND SLOW MOVEMENT TO THE
STORMS...TORRENTIAL RAINFALL AND ISOLATED FLOODING WILL
BE POSSIBLE WITH THE STRONGEST STORMS.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE TONIGHT
WITH ONLY MODERATE INSTABILITY AND WEAK WIND FIELDS
IN THE UPPER ATMOSPHERE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE TROPICAL AIR MASS WILL REMAIN IN PLACE INTO THE FIRST
HALF OF THE HOLIDAY WEEKEND AS THE UPPER LEVEL DISTURBANCE
SLOWLY PUSHES EAST INTO THE MISSOURI OZARKS. THUNDERSTORM
CHANCES WILL CONTINUE INTO SATURDAY AS THIS UPPER LEVEL
FEATURE MOVES ACROSS THE AREA. THUNDERSTORMS SHOULD BEGIN
TO DIMINISH BY LATE SATURDAY INTO SATURDAY NIGHT.
THE MAIN THREAT WITH THESE STORMS WILL AGAIN BE WITH HEAVY
RAIN AND LOCALIZED FLOODING ALONG WITH FREQUENT CLOUD
TO GROUND LIGHTNING.
THOSE PLANNING OUTDOOR ACTIVITIES FOR THE UPCOMING HOLIDAY
WEEKEND SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST
FORECASTS AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE
THROUGH NOAA WEATHER RADIO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT ALTHOUGH
REPORTS OF RAINFALL AMOUNTS OR FLOODING WOULD BE GREATLY
APPRECIATED FROM LOCATIONS THROUGHOUT THE MISSOURI OZARKS
AND SOUTHEAST KANSAS.
LINDENBERG
Flash Flood, Webster
- When
- July 1, 7:10 PM CST to 9:00 PM CST
- Where
- Webster County, 1 mi NE of Marshfield
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
Flash flooding inundated a section of Highway CC near Marshfield.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Virginia, July 1, 20041 death · $2,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, July 1, 2004$935,000 · 4.5 in hail · 15 events
- Flooding in Wisconsin, July 1 to 9, 2004$400,000 · 3 events
- Hail and Damaging Winds in Maryland, July 1, 2004$210,000 · 2.75 in hail · 15 events
- Flash Flood in South Dakota, July 1, 2004$250,000 · 1 event
- Lightning Strike in New Jersey, July 1, 20042 injured · $50,000 · 1 event
- Flooding and Hail in Oklahoma, July 1 to 5, 20043 injured · $100 · 1.75 in hail · 14 events
- Drought in Colorado, July 1 to 31, 200421 events
- Lightning Strike in Vermont, July 1, 2004$25,000 · 1 event
- Flash Flood in Louisiana, July 1, 2004$25,000 · 1 event
- Lightning Strike in New York, July 1, 20042 injured · $1,000 · 1 event
- Hail in New York, July 1, 2004$15,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413414.